Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Jan 11, 2009, 3:07 PM CST for 27 counties in Kansas. It took effect at Jan 12, 2009, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2009, 3:07 PM CST (21:07 UTC)
- In effect from
- Jan 12, 2009, 9:00 AM CST
- Expired
- Jan 12, 2009, 6:06 PM CST
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2140 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 112107 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 307 PM CST SUN JAN 11 2009 ...VERY STRONG NORTH WINDS WILL RETURN TO WESTERN KANSAS MONDAY... .A LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN SOUTH DAKOTA INTO EASTERN IOWA BY MONDAY EVENING. COLD ARCTIC AIR WILL PLUNGE FROM THE NORTHERN PLAINS INTO NORTHERN KANSAS BY LATE MONDAY MORNING AND WILL SPREAD ACROSS ALL OF KANSAS BY MID AFTERNOON. STRONG WINDS ABOVE THE SURFACE WILL MIX DOWN TO THE GROUND WITH THE INVASION OF COLD AIR, RESULTING IN VERY STRONG AND GUSTY SURFACE WINDS. KSZ030-031-043>046-061>066-074>081-084>090-120515- /O.NEW.KDDC.WI.Y.0004.090112T1500Z-090113T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 307 PM CST SUN JAN 11 2009 /207 PM MST SUN JAN 11 2009/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 8 PM CST /7 PM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 8 PM CST /7 PM MST/ MONDAY. NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH IN THE HAYS AND WAKEENEY AREA BY MID MORNING. THE STRONG WINDS WILL SPREAD SOUTHWARD DURING THE DAY...REACHING COLDWATER AND MEDICINE LODGE BY EARLY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST-WEST ROADWAYS. USE EXTRA CAUTION. LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. TAKE ACTION NOW TO SECURE GARBAGE CARTS...LAWN FURNITURE...TRAMPOLINES AND OTHER ITEMS THAT MAY BE DAMAGED BY THE STRONG WINDS. THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE MONDAY. $$ 01 $$
5 follow-up statements
000 WWUS73 KDDC 120346 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 946 PM CST SUN JAN 11 2009 ...VERY STRONG NORTH WINDS WILL RETURN TO WESTERN KANSAS MONDAY... .A LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN SOUTH DAKOTA INTO EASTERN IOWA BY MONDAY EVENING. COLD ARCTIC AIR WILL PLUNGE FROM THE NORTHERN PLAINS INTO NORTHERN KANSAS BY LATE MONDAY MORNING AND WILL SPREAD ACROSS ALL OF KANSAS BY MID AFTERNOON. STRONG WINDS ABOVE THE SURFACE WILL MIX DOWN TO THE GROUND WITH THE INVASION OF COLD AIR...RESULTING IN VERY STRONG AND GUSTY SURFACE WINDS. KSZ030-031-043>046-061>066-074>081-084>090-121200- /O.CON.KDDC.WI.Y.0004.090112T1500Z-090113T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 946 PM CST SUN JAN 11 2009 /846 PM MST SUN JAN 11 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 8 PM CST /7 PM MST/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 8 PM CST /7 PM MST/ MONDAY. NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH IN THE HAYS AND WAKEENEY AREA BY MID MORNING. THE STRONG WINDS WILL SPREAD SOUTHWARD DURING THE DAY...REACHING COLDWATER AND MEDICINE LODGE BY EARLY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST-WEST ROADWAYS. USE EXTRA CAUTION. LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. TAKE ACTION NOW TO SECURE GARBAGE CARTS...LAWN FURNITURE...TRAMPOLINES AND OTHER ITEMS THAT MAY BE DAMAGED BY THE STRONG WINDS. THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE MONDAY. $$
000 WWUS73 KDDC 120954 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 354 AM CST MON JAN 12 2009 ...STRONG NORTH WINDS WILL DEVELOP ACROSS WESTERN KANSAS TODAY... .A SURFACE LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN SOUTH DAKOTA INTO SOUTHEASTERN IOWA BY THIS EVENING. ARCTIC AIR WILL PLUNGE FROM THE NORTHERN PLAINS INTO NORTHERN KANSAS BY LATE THIS MORNING AND WILL SPREAD ACROSS KANSAS THIS AFTERNOON. STRONGER WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL MIX DOWN TO THE GROUND WITH THE INVASION OF COLD AIR...RESULTING IN VERY STRONG AND GUSTY WINDS. KSZ030-031-043>046-061>066-074>081-084>090-121800- /O.CON.KDDC.WI.Y.0004.090112T1500Z-090113T0200Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 354 AM CST MON JAN 12 2009 /254 AM MST MON JAN 12 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 8 PM CST /7 PM MST/ THIS EVENING. NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH IN THE HAYS AND WAKEENEY AREA LATER THIS MORNING. THE STRONG WINDS WILL SPREAD SOUTHWARD ACROSS SOUTHWEST KANSAS BY EARLY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST-WEST ROADWAYS. USE EXTRA CAUTION. LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. TAKE ACTION NOW TO SECURE GARBAGE CARTS...LAWN FURNITURE...TRAMPOLINES AND OTHER ITEMS THAT MAY BE DAMAGED BY THE STRONG WINDS. THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE MONDAY. $$ GERARD
000 WWUS73 KDDC 121613 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1013 AM CST MON JAN 12 2009 ...STRONG NORTH WINDS WILL DEVELOP ACROSS WESTERN KANSAS TODAY... .A SURFACE LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN SOUTH DAKOTA INTO SOUTHEASTERN IOWA BY THIS EVENING. COLD AIR WILL PLUNGE FROM THE NORTHERN PLAINS INTO NORTHERN KANSAS BY LATE THIS MORNING AND WILL SPREAD ACROSS KANSAS THIS AFTERNOON. STRONGER WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL MIX DOWN TO THE GROUND WITH THE INVASION OF COLD AIR...RESULTING IN VERY STRONG AND GUSTY WINDS. KSZ030-043>045-061>064-074>077-084>086-130000- /O.UPG.KDDC.WI.Y.0004.000000T0000Z-090113T0200Z/ /O.NEW.KDDC.HW.W.0002.090112T1800Z-090113T0000Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET 1013 AM CST MON JAN 12 2009 /913 AM MST MON JAN 12 2009/ ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTH WINDS WILL INCREASE TO 35 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH THIS AFTERNOON. THESE VERY STRONG WINDS WILL SPREAD SOUTHWARD ACROSS SOUTHWEST KANSAS...WEST OF A NESS CITY TO CIMARRON TO LIBERAL LINE BY EARLY AFTERNOON. LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. TAKE ACTION NOW TO SECURE GARBAGE CARTS...LAWN FURNITURE...TRAMPOLINES AND OTHER ITEMS THAT MAY BE DAMAGED BY THE STRONG WINDS. THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ031-046-065-066-078>081-087>090-130015- /O.CON.KDDC.WI.Y.0004.000000T0000Z-090113T0200Z/ ELLIS-RUSH-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1013 AM CST MON JAN 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH IN THE HAYS AREA AROUND NOON. THESE STRONG WINDS WILL SPREAD SOUTHWARD ACROSS THE REMAINDER OF SOUTHWEST AND SOUTH CENTRAL KANSAS BY EARLY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST-WEST ROADWAYS. USE EXTRA CAUTION. LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. TAKE ACTION NOW TO SECURE GARBAGE CARTS...LAWN FURNITURE...TRAMPOLINES AND OTHER ITEMS THAT MAY BE DAMAGED BY THE STRONG WINDS. THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE MONDAY. $$ UMSCHEID
000 WWUS73 KDDC 122012 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 212 PM CST MON JAN 12 2009 ...STRONG NORTH WINDS WILL DEVELOP ACROSS WESTERN KANSAS TODAY... .A SURFACE LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN SOUTH DAKOTA INTO SOUTHEASTERN IOWA BY THIS EVENING. COLD AIR WILL CONTINUE TO PLUNGE FROM THE NORTHERN PLAINS INTO KANSAS LATE THIS AFTERNOON AND EARLY EVENING. STRONGER WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL MIX DOWN TO THE GROUND WITH THE INVASION OF COLD AIR...RESULTING IN VERY STRONG AND GUSTY WINDS. KSZ031-046-130000- /O.UPG.KDDC.WI.Y.0004.000000T0000Z-090113T0200Z/ /O.EXA.KDDC.HW.W.0002.000000T0000Z-090113T0000Z/ ELLIS-RUSH- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...RUSH CENTER 212 PM CST MON JAN 12 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTH WINDS WILL BE AT 35 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THESE VERY WINDY CONDITIONS WILL RESULT IN BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ030-043>045-061>064-074>077-084>086-130000- /O.CON.KDDC.HW.W.0002.000000T0000Z-090113T0000Z/ TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET 212 PM CST MON JAN 12 2009 /112 PM MST MON JAN 12 2009/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTH WINDS WILL BE AT 35 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. THESE VERY WINDY CONDITIONS WILL RESULT IN BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE MONDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ065-066-078>081-087>090-130200- /O.CON.KDDC.WI.Y.0004.000000T0000Z-090113T0200Z/ PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 212 PM CST MON JAN 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. NORTH WINDS WILL BE AT 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH THROUGH THE REMAINDER OF THE AFTERNOON. THESE VERY WINDY CONDITIONS WILL RESULT IN BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST-WEST ROADWAYS. USE EXTRA CAUTION. LOOSE OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS. TAKE ACTION NOW TO SECURE GARBAGE CARTS...LAWN FURNITURE...TRAMPOLINES AND OTHER ITEMS THAT MAY BE DAMAGED BY THE STRONG WINDS. THE STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL FAVOR RAPID SPREAD OF WILDFIRES. PERSONS ARE ENCOURAGED TO ENSURE THAT ANY CONTROLLED BURNS ARE COMPLETELY EXTINGUISHED BEFORE SUNRISE MONDAY. $$ 18
000 WWUS73 KDDC 130006 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 606 PM CST MON JAN 12 2009 ...WIND SPEEDS WILL SLOWLY DIMINISH... .AS HIGH PRESSURE BUILDS IN FROM COLORADO AND DARKNESS OVERTAKES SOUTHWESTERN KANSAS THIS EVENING...WINDS WILL SETTLE INTO THE 15 TO 25 MPH RANGE. KSZ030-031-043>046-061>064-074>077-084>086-130115- /O.EXP.KDDC.HW.W.0002.000000T0000Z-090113T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET 606 PM CST MON JAN 12 2009 /506 PM MST MON JAN 12 2009/ ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WIND SPEEDS HAVE SIGNIFICANTLY REDUCED AND WERE BELOW BOTH WARNING AND ADVISORY CRITERIA AS OF 6 PM CST. $$ KSZ065-066-078>081-087>090-130115- /O.CAN.KDDC.WI.Y.0004.000000T0000Z-090113T0200Z/ PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 606 PM CST MON JAN 12 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE STEADILY DROPPED AND SPPEDS WERE BELOW ADVISORY CRITERIA AS IF 6 PM CST. THIS EVENING WILL REMAIN WINDY FOR A COUPLE OF MOPE HOURS, BUT NORTH WINDS WILL DROP INTO THE 15 TO 25 MPH RANGE BY 10 PM CST. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Jan 11, 2:45 PM CST, 22 minutes earlier.
Area forecast discussion, Jan 11, 2:45 PM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 245 PM CST SUN JAN 11 2009 .DISCUSSION... DAYS 1-2... THE ROLLER COASTER RIDE OF TEMPERATURES AND WINDS WILL CONTINUE OVER THE CENTRAL UNITED STATES FOR THE NEXT SEVERAL DAYS. THE MEAN LONG WAVE RIDGE WILL REMAIN ANCHORED BETWEEN 120W AND 130W WITH A MEAN TROUGH CENTERED OVER THE EASTERN UNITED STATES. A SHARP NORTHWEST-SOUTHEAST ORIENTED BAROCLINIC ZONE BETWEEN THE CONTINUALLY REINFORCED FRIGID AIR OVER THE UPPER MIDWEST AND WARMER AIR IN THE LEE OF THE ROCKIES WILL PERSIST FOR THE NEXT SEVEN DAYS. NUMEROUS STRONG SHORT WAVE TROUGHS EMBEDDED IN THE ENHANCED EAST ASIAN JET WILL CONTINUE TO MOVE RAPIDLY OVER THE EASTERN PACIFIC RIDGE AND DROP INTO THE MEAN TROUGH POSITION. SURFACE CYCLOGENESIS ALONG THE BAROCLINIC ZONE WILL OCCUR AS EACH SHORT WAVE TROUGH RIPPLES THROUGH THE FLOW. DOWNSLOPE FLOW IN ADVANCE OF EACH CYCLONE WILL SCOUR OUT RESIDUAL COLD AIR OVER THE HIGH PLAINS, RESULTING IN RAPIDLY WARMING TEMPERATURES, QUICKLY FOLLOWED BY RAPIDLY FALLING TEMPERATURES AS THE COLD AIR SLOSHES BACK WESTWARD BEHIND EACH CYCLONE. THE POTENTIAL FOR ANY SIGNIFICANT PRECIPITATION IN THE HIGH PLAINS IS NEAR ZERO UNTIL THE REGIME CHANGES, ALTHOUGH FLURRIES OR SPRINKLES ARE POSSIBLE WITH STRONG MID LEVEL FRONTOGENETIC FORCING ALONG THE PERSISTENT BAROCLINIC ZONE IN ADVANCE OF THE STRONG UPPER LEVEL TROUGHS. THE BIGGEST FORECAST CHALLENGES THROUGH THE FIRST PART OF NEXT WEEK ARE TEMPERATURES AND WINDS. THE DETERMINISTIC MODELS ARE VERY SIMILAR IN THEIR SOLUTIONS THROUGH DAY SEVEN, ALTHOUGH THERE ARE DIFFERENCE IN SYNOPTIC SCALE DETAILS. THE GFS APPEARS TO HAVE A GOOD HANDLE ON THE CURRENT ENVIRONMENT AND LARGELY WAS USED FOR GRID MODIFICATIONS. AMPLIFICATION OF THE EASTERN PACIFIC RIDGE IS EVIDENT AS WARM AIR SPREADS NORTHWARD IN ADVANCE OF A DEEP TROUGH NEAR 160W. THIS AMPLIFICATION WILL SUPPORT ANTICYCLOGENESIS OVER THE NORTHWEST TERRITORIES AND SET THE STAGE FOR A STRONG INVASION OF FRIGID ARCTIC AIR WEDNESDAY AND THURSDAY. THE STRONG UPPER LEVEL TROUGH EVIDENT ON SATELLITE IMAGERY OVER SOUTHEASTERN ALBERTA THIS AFTERNOON WILL DROP SOUTHEASTWARD INTO SOUTH DAKOTA TONIGHT AND WILL EXTEND FROM IOWA TO SOUTH CENTRAL KANSAS BY MONDAY EVENING. A SURFACE CYCLONE DEVELOPING IN SOUTHWEST SASKATCHEWAN WILL RIPPLE DOWN THE BAROCLINIC ZONE TO SOUTHEASTERN IOWA BY MONDAY EVENING. TROUGHING IN THE LEE OF THE ROCKIES IS IN PROGRESS THIS AFTERNOON WITH PRESSURE FALLS FROM MONTANA INTO EASTERN COLORADO EVIDENT ON SURFACE ANALYSES. LIGHT NORTHERLY LOW LEVEL FLOW WILL BECOME SOUTH TO SOUTHWEST THIS EVENING AS THE LEE TROUGH DEEPENS. A SURFACE TROUGH WILL MOVE ACROSS WESTERN KANSAS LATE TONIGHT AND EARLY MONDAY, EFFECTING A WIND SHIFT TO THE NORTHWEST. COLD AIR BEHIND THE SURFACE CYCLONE WILL PLUNGE SOUTHWARD INTO NORTHERN KANSAS BY LATE MORNING AND ACROSS MOST OF KANSAS BY LATE AFTERNOON. THE COLDEST AIR WILL PLUNGE INTO THE UPPER MIDWEST MONDAY NIGHT AND TUESDAY AS A LOBE OF THE POLAR VORTEX ROTATES AROUND THE DEEP UPPER LEVEL LOW OVER NORTHERN HUDSON BAY. MID AND HIGH LEVEL MOISTURE WILL INCREASE LATE TONIGHT INTO MONDAY MORNING IN RESPONSE TO DEEP FRONTOGENETIC FORCING AND UVV IN ADVANCE OF THE UPPER LEVEL TROUGH DIGGING OVER THE CENTRAL PLAINS. VERY COLD AIR ALOFT WILL MOVE INTO KANSAS MONDAY MORNING WITH H5 TEMPERATURES DROPPING TO BELOW -32C BY AFTERNOON. WITH THE VERY COLD AIR ALOFT, MODEL SOUNDINGS INDICATE CONSIDERABLE MID LEVEL INSTABILITY AND A DEEP MIXED LAYER BY AFTERNOON. THERE MAY BE SUFFICIENT MID LEVEL MOISTURE TO SUPPORT A FEW SPRINKLES OR SNOW FLURRIES IN THE REGION OF BEST FRONTOGENESIS INITIALLY OVER NORTHERN KANSAS LATE TONIGHT...SHIFTING SOUTHWARD WITH THE MID LEVEL COLD POOL MONDAY. LOW LEVEL WINDS WILL BE VERY STRONG WHEN THE LOW LEVEL COLD AIR ADVECTION BEGINS IN EARNEST. H8 WINDS OF 40 TO 50 KNOTS AND H7 WINDS NEAR 60 KNOTS WILL RESULT IN SURFACE WINDS APPROACHING HIGH WIND WARNING CRITERIA IN THE REGION OF STRONGEST LOW LEVEL COLD AIR ADVECTION LATE MONDAY MORNING IN THE HAYS/WAKEENEY AREA AND BY EARLY AFTERNOON IN THE DODGE CITY/GARDEN CITY AREA. A STRONGLY WORDED WIND ADVISORY HEADLINE WILL BE USED TO HIGHLIGHT THE EVENT, BUT THE EVENT WILL HAVE TO BE MONITORED FOR A POSSIBLE HIGH WIND WARNING. TEMPERATURES WILL BE RELATIVELY MILD TONIGHT WITH DOWNSLOPE FLOW. ALTHOUGH CONSIDERABLE MID AND HIGH LEVEL CLOUDINESS WILL BE PRESENT MONDAY, TEMPERATURES SHOULD RISE INTO THE LOWER 50S IN THE SOUTHERN ZONES BEFORE COLD AIR ADVECTION BEGINS IN EARNEST. FALLING AFTERNOON TEMPERATURES CAN EXPECTED IN MOST AREAS. WINDS WILL DIMINISH MONDAY NIGHT, AND TEMPERATURES WILL DROP INTO THE LOWER TEENS IN MOST AREAS BY TUESDAY MORNING. THE NEXT UPPER LEVEL TROUGH IN THE SERIES...EVIDENT NEAR 160W THIS AFTERNOON...WILL MOVE OVER THE RIDGE AND DROP INTO NORTH DAKOTA BY TUESDAY AFTERNOON. CYCLOGENESIS IN ADVANCE OF THE VIGOROUS UPPER LEVEL TROUGH WILL RESULT IN A QUICK RETURN TO SOUTHWESTERLY FLOW IN KANSAS AND A RAPID WARMUP TUESDAY. WITH H8 TEMPERATURES RISING ABOVE 5 DEGREES BY TUESDAY AFTERNOON IN WESTERN KANSAS, SURFACE TEMPERATURES WILL RISE INTO THE 50S AND MAY REACH 60 AROUND ELKHART. A STRONG PRESSURE GRADIENT BETWEEN THE RETREATING COLD ANTICYCLONE AND THE LEE TROUGH WILL RESULT IN STRONG SURFACE WINDS TUESDAY. WITH VERY DRY AIR AND RAPIDLY WARMING TEMPERATURES...FIRE DANGER MAY APPROACH RED FLAG WARNING CRITERIA. DAYS 3-7... MAIN CONCERN IN THE EXTENDED CONTINUES TO BE TIMING AND STRENGTH OF THE ARCTIC AIRMASS MIDDLE OF THE WEEK. STRONG NORTHWEST FLOW JET STREAK WILL DIVE SOUTH-SOUTHEAST THROUGH THE GREAT PLAINS BEGINNING WEDNESDAY. AT THE NOSE OF THIS UPPER LEVEL FEATURE...SURFACE LOW WILL DEVELOP ACROSS THE DAKOTAS AND SHIFT RAPIDLY SOUTHEASTWARD INTO THE OHIO VALLEY REGION BETWEEN EARLY MORNING WEDNESDAY AND WEDNESDAY EVENING. IN THE WAKE OF THIS...ARCTIC AIR WILL SPILL SOUTH DURING THE DAY...LIKELY REACHING SOUTHERN NEBRASKA AND FAR NORTHERN KANSAS BY LATE AFTERNOON. THE LATEST GFS AND ECMWF MODEL RUNS HAVE TRENDED JUST A BIT QUICKER WITH THE ARCTIC AIR...THUS HIGHS AT HAYS MAY OCCUR EARLY IN THE DAY WITH FALLING TEMPERATURES LATE. STRONG NORTHEAST WINDS WILL THEN USHER VERY COLD AIR INTO THE REMAINDER OF THE DDC FA DURING THE NIGHT. A BAND OF H7-8 MOISTURE WILL DEVELOP IN THE FRONTOGENETIC AND HIGHLY BAROCLINIC ZONE FROM WESTERN NEBRASKA INTO NORTHWESTERN KS. A FEW SNOW FLURRIES OR LIGHT SNOW MAY DEVELOP IF THE WIND CONVERGENCE/DEFORMATION IN THE H8-7 LAYER IS STRONG ENOUGH FOR FRONTOGENETIC CIRCULATION TO DEVELOP. FOR NOW WILL JUST INSERT 10 TO 14 POPS ACROSS THE NORTHERN DDC FA WEDNESDAY NIGHT SPREADING EAST DURING THE DAY THURSDAY. IT APPEARS NOW THAT THE ARCTIC AIR WILL SPREAD FAR ENOUGH SOUTHWEST TO ENCOMPASS JUST ABOUT ALL OF THE DDC FA. COLDEST AIR WILL BE UP TOWARD HAYS AND HIGHS UP THERE MAY NOT ESCAPE THE 20 TO 22F RANGE THURSDAY. THE NEAR 1050MB HIGH WILL CONTINUE TO DIVE SOUTHEAST THROUGH THE LOWER MISSOURI VALLEY THURSDAY EVENING WITH WINDS ACROSS SOUTHWEST KANSAS VEERING AROUND FROM NORTHEAST TO EAST TO SOUTHEAST DURING THE DAY THURSDAY. AS THE UPPER LEVEL JET STREAK MOVES AWAY FROM THE REGION, THE SURFACE HIGH WILL MOVE FARTHER AWAY AS WELL...WITH LEESIDE LOWER PRESSURE FORMING ONCE AGAIN ACROSS MONTANA AND THE WESTERN DAKOTAS. A CHANGE TO SOUTH-SOUTHWESTERLY WINDS IS EXPECTED THURSDAY NIGHT...AND SINCE THE ARCTIC AIRMASS WILL BE QUITE SHALLOW THIS FAR WEST...IT WILL NOT TAKE MUCH WESTERLY LOWER TROPOSPHERIC MOMENTUM TO SCOUR OUT THE COLD AIR...ESPECIALLY WEST OF 100 DEGREES LONGITUDE. THUS...A WILD SWING IN HIGH TEMPS IS POSSIBLE ACROSS MUCH OF THE DDC FA WITH HIGHS IN DODGE CITY GOING FROM 49F WEDNESDAY TO 29F THURSDAY TO 48F FRIDAY. AT LEAST THAT IS WHAT THE OFFICIAL FORECAST GRIDS WILL BE REFLECTING. THE SUBSTANTIAL LARGE SCALE RIDGE ALONG THE LEFT COAST IS EXPECTED TO PERSIST THROUGH THE END OF THIS FORECAST PERIOD AND INTO AT LEAST THE BEGINNING OF WEEK 2. SOME OF THE 216-240HR PROGS FROM THE GFS AND ECMWF SEEM TO BE SUGGESTING PERHAPS A BREAK DOWN OF THIS RIDGE WITH SOME PACIFIC FLOW UNDERCUTTING THE RIDGE BEYOND THIS FORECAST PERIOD...BUT HOW THAT WILL IMPACT SOUTHWEST KANSAS IN THE FAR OUTLOOK PERIODS REMAINS TO BE SEEN. FOR NEXT WEEKEND THOUGH...AM HEDGING TOWARD THE ECMWF THERMAL SOLUTIONS (WARMER) GIVEN THE PERSISTENT LARGE RIDGING AND HEIGHTS. THE GFS 850MB TEMPS APPEAR TOO COOL THIS FAR SOUTHWEST GIVEN THE UPPER FLOW PATTERN && .AVIATION... MAIN CHALLENGE IN THE FORECAST FOR AVIATION CONCERNS WILL BE ONSET OF VERY STRONG WINDS MONDAY AS AS A STRONG COLD FRONT PUSHES SOUTH THROUGH WESTERN KANSAS. CURRENT TAF HAS 23 TO 25KT SUSTAINED WITH GUSTS INTO THE LOWER 30S UP UNTIL 18Z...BUT WINDS WILL LIKELY INCREASE AFTER 18Z. VFR CONDITIONS ARE EXPECTED TO CONTINUE. IF WINDS BECOME EVEN STRONGER THAN ANTICIPATED, THOUGH, THERE MAY BE SOME PERIODS OF 4-6SM IN DUST IN THE LATE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DDC 28 49 15 54 / 0 10 0 0 GCK 26 48 14 56 / 0 10 0 0 EHA 28 48 23 57 / 0 10 0 0 LBL 27 51 17 57 / 0 10 0 0 HYS 28 45 11 50 / 0 10 0 0 P28 27 52 16 51 / 0 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM CST /8 AM MST/ TO 8 PM CST /7 PM MST/ MONDAY FOR KSZ030-031-043>046-061>066-074>081-084>090. && FN01/25/25
Hazardous weather outlook, Jan 11, 4:29 AM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 429 AM CST SUN JAN 11 2009 KSZ030-031-043>046-061>066-074>081-084>090-121100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 429 AM CST SUN JAN 11 2009 /329 AM MST SUN JAN 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL MOVE SOUTH ACROSS WESTERN KANSAS DURING THE DAY MONDAY. STRONG NORTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP BEHIND THE FRONT. THIS COULD MAKE TRAVEL DIFFICULT ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. ANOTHER SHOT OF ARCTIC AIR COULD MOVE DOWN INTO WESTERN KANSAS ON THURSDAY. THERE IS STILL SOME UNCERTAINTY AS TO THE INTENSITY OF THE COLD AIR BUT WELL BELOW NORMAL TEMPERATURES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.